Oklahoma, 2012

Drought in Oklahoma, November 1 to 30, 2012

November 1 to 30, 2012 · NWS SHV · 1 event in 1 county or zone

Drought conditions continued across McCurtain County in Southeast Oklahoma during the month of November. Much of the month was on the dry side with rainfall across the county ranging from near one quarter of an inch to near two inches in some locations.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Drought conditions continued across McCurtain County in Southeast Oklahoma during the month of November. Much of the month was on the dry side with rainfall across the county ranging from near one quarter of an inch to near two inches in some locations. This was obviously not enough rainfall for McCurtain County's drought conditions to improve any. All of McCurtain County remained under D3 Extreme Drought conditions during the month of November.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 31, 8:12 PM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Oct 31, 8:12 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 PM CDT WED OCT 31 2012

.DISCUSSION...
CLEAR SKIES...LIGHT WIND AND MILD TEMPERATURES AREAWIDE THIS
EVENING. FORECAST LOWS FOR TONIGHT IN THE MID 40S TO LOWER 50S
LOOK GOOD. SEE NO REASON FOR AN UPDATE AT THIS TIME.

&&

.AVIATION...
VFR TO PREVAIL AT MOST TAF SITES THROUGH THE 06Z TAF PD. KLFK MAY
EXPERIENCE BR/FG ONCE AGAIN BEFORE SUNRISE...BUT SHOULD DISSIPATE
SHORTLY THEREAFTER. OTHERWISE...NEAR CALM WINDS OVERNIGHT WILL
INCREASE TO 4-8 KTS OUT OF THE SE AFTER SUNRISE...VEERING TO THE
SW BY AFTERNOON. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  81  56  84  60 /   0   0   0   0   0
MLU  46  77  53  84  57 /   0   0   0   0   0
DEQ  43  81  54  86  57 /   0   0   0   0   0
TXK  50  81  55  86  59 /   0   0   0   0   0
ELD  44  77  53  84  57 /   0   0   0   0   0
TYR  52  83  59  84  62 /   0   0   0   0   0
GGG  48  83  58  84  60 /   0   0   0   0   0
LFK  51  84  58  83  61 /   0   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/12
Hazardous weather outlook, Oct 31, 11:04 AM CST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CDT WED OCT 31 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1204 PM CDT WED OCT 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ANOTHER COLD FRONT IS EXPECTED TO BRING A CHANCE FOR THUNDERSTORMS
BACK TO THE FOUR STATE AREA LATE SATURDAY THROUGH EARLY MONDAY
MORNING. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON
OR TONIGHT.

09

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, McCurtain

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
McCurtain forecast zone
Reported by
Drought Monitor
Coordinates
34.115, -94.771 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 417360.